Package Leaflet: Information for the User
Algidol 650 mg/ 10 mg/ 500 mg
Granulated for Oral Solution
paracetamol / codeína fosfato hemihidrato / ácido ascórbico
Read this leaflet carefully before you start taking this medicine because it contains important information for you.
•Keep this leaflet, as you may need to read it again.
•If you have any questions, consult your doctor or pharmacist.
•This medicine has been prescribed for you only. Do not give it to others, even if they have the same symptoms as you, as it may harm them.
•If you experience any side effects, consult your doctor or pharmacist, even if they are not listed in this leaflet. See section 4.
1. What Algidol is and what it is used for
2. What you need to know before taking Algidol
3. How to take Algidol
4. Possible side effects
5. Storage of Algidol
6. Contents of the pack and additional information
Algidolcontainstheactiveprinciplesforacetaminophen,codeine,andaspirinasacetylsalicylicacid,andbelongstothegroupofmedicationscalledanalgesicsandantipyretics(forthetreatmentofpainandfever).
Algidolisindicatedforthetreatmentofsymptomaticpainofmoderateintensityandfebrilestates.
Thisproductcontainscodeine.Codeinebelongstoagroupofmedicationscalledopioidanalgesicsthatactbyrelievingpain.Itmaybeusedaloneorincombinationwithotheranalgesicssuchasacetaminophen.
Donottakeifpainorfeverpersistsorworsensorifnewsymptomsappearafter3days.
Do not take Algidol
•If you are allergic to the active ingredients or any of the other components of this medication (listed in section 6).
Warnings and precautions
Consult your doctor or pharmacist before starting to take Algidol. Do not take more than the recommended doses listed in section 3.
During treatment with Algidol, inform your doctor:
•In case of anemia (decrease in red blood cells in the blood), some heart disease, lung disease, kidney disease, a thyroid disease called hypothyroidism, or a gland called adrenal, if you are elderly or weak, if you have suffered a head trauma, or if you have an enlarged prostate. In these cases, avoid prolonged treatments, as the medication contains paracetamol.
•If you are asthmatic and also have some sensitivity or allergy to acetylsalicylic acid, as the intake of paracetamol may cause asthma. Avoid taking high doses.•Also, prolonged treatments should be avoided in liver diseases, with or without liver insufficiency (including hepatitis caused by a virus). The maximum dose in case of liver insufficiency is 2 g/day of paracetamol (one Algidol tablet every 8 hours).
•If you are taking other medications that contain paracetamol, as it may increase its toxicity in the liver. As a general rule, you should be careful not to take more than 4 g/day of paracetamol.
•The consumption of alcoholic beverages (three or more alcoholic beverages per day) may cause paracetamol to cause liver damage. In alcoholic patients, you should be careful not to take more than 2 g/day of paracetamol (which is equivalent to a maximum dose of one Algidol tablet every 8 hours).
•If you have suffered a head trauma (head injuries) and elevated intracranial pressure, or if you have respiratory depression (breathing problems), as they may worsen your symptoms due to codeine.
•Avoid prolonged and excessive administration of the preparation, as codeine may cause psychological dependence, physical dependence, and withdrawal symptoms after discontinuation of the drug. Therefore, after prolonged treatments, you should discontinue administration gradually.
•If you have suffered kidney stones (kidney stones) or gout, if you have excessive iron in the blood, or if you are diabetic, as ascorbic acid may worsen these situations.
The codeine is transformed into morphine in the liver by an enzyme. Morphine is the substance that produces pain relief. Some people have a variation of this enzyme that may affect people differently. In some people, morphine is not produced or is produced in very small amounts, and it will not provide sufficient pain relief. Other people are more likely to experience severe adverse reactions because they produce a very high amount of morphine. If you experience any of the following adverse effects, stop taking this medication and seek medical help immediately: slow or shallow breathing, confusion, drowsiness, constricted pupils, nausea or vomiting, constipation, loss of appetite.
Consult your doctor, even if any of the circumstances mentioned above have occurred at any time.
Interference with diagnostic tests:If you are to undergo any diagnostic test (including blood or urine tests) inform your doctor that you are taking this medication, as it may alter the results.
This medication may interfere with the following diagnostic tests:
- uric acid
- blood glucose
- urine glucose
- blood in stool
- paracetamol determinations in urine
Children and adolescents
This medication should not be used in children under 12 years old or in adolescents weighing less than 43 kg.
Use in children and adolescents after surgery:
Do not use codeine to relieve pain in children and adolescents after tonsillectomy or adenoidectomy due to obstructive sleep apnea syndrome.
Use in children with respiratory problems:
Do not recommend the use of codeine in children with respiratory problems, as the symptoms of morphine toxicity may be worse in these children.
Other medications and Algidol
Inform your doctor or pharmacist that you are using, have used recently, or may need to use any other medication.
Paracetamol may interact with the following medications:
Codeine may interact with the following medications:
However, if your doctor prescribes Algidol along with sedatives, your doctor should limit the dose and duration of concomitant treatment.
Inform your doctor about all sedatives you are taking and follow your doctor's recommended dose closely. It may be helpful to inform friends or family members who are aware of the signs and symptoms mentioned above. Contact your doctor when you experience these symptoms.
On the other hand, ascorbic acid may interact with the following medications:
Do not use with other analgesics (pain-relieving medications) without consulting your doctor. As a general rule, it is recommended to inform your doctor or pharmacist systematically if you are being treated with another medication. In the case of treatment with oral anticoagulants, Algidol may be administered occasionally as the preferred analgesic.
Algidol with food, drinks, and alcohol
Do not consume alcoholic beverages while taking Algidol. If you are a habitual drinker, inform your doctor or pharmacist as it may increase the risk of toxic effects of paracetamol on the liver and increase the alteration caused by codeine on alertness.
Pregnancy, breastfeeding, and fertility
If you are pregnant or breastfeeding, consult your doctor before using this medication.
Do not take codeine if you are breastfeeding. Codeine and morphine pass into breast milk.
Driving and operating machinery
Be extra cautious when driving vehicles, operating hazardous machinery, and, in general, in activities where lack of concentration and dexterity may pose a risk, as this medication may cause drowsiness.
Algidol contains saccharose. If your doctor has indicated that you have an intolerance to certain sugars, consult with them before taking this medication.
This medication may cause allergic reactions becauseit contains yellow-orange S colorant (E-110). It may cause asthma, especially in patients allergic to acetylsalicylic acid.
This medication contains less than 23 mg of sodium (1 mmol) per tablet; this is, it is essentially "sodium-free".
Followtheinstructionsfortheadministrationofthismedication.Incaseofdoubt,consultyourdoctororpharmacistagain.
Thismedicationshouldnotbetakenformorethan3days.Ifthepaindoesnotimproveafter3days,askyourdoctorforadvice.
Posology:
ThedosageofAlgidolshouldbeasindicatedbyyourdoctoraccordingtoyourindividualneeds.
Adults:
Therecommendeddoseforadultsis1tabletevery4-6hours,notexceeding6tabletsin24hours.
Pediatric population:
Thedosageforchildrenwillbeadjustedaccordingtothepatient'sageandweight.
Forchildrenover12yearsofage,Algidolisnotrecommendedduetotheriskofseriousrespiratoryproblems.
Patientsover65yearsofage:
Therecommendeddoseis1tabletevery8hours.
Patientswithkidneyorliverdisease:
Beforetakingthismedication,consultyourdoctor.Taketheprescribeddosewithaminimumintervalof8hoursbetweeneachtablet.Donottakemorethan2gramsofparacetamolin24hours.
Patientswithrenalorhepaticimpairment:
Beforetakingthismedication,consultyourdoctor.
Duetothedosage,thismedicationisnotrecommendedforgroupsofpatients.
Administrationform:
Fororaladministration,Algidolcanbetakenwithorwithoutfood.Itcanbetakenbefore,duringoraftermeals.
IfyouthinktheeffectofAlgidolistoostrongorweak,consultyourdoctororpharmacist.
IfyoutakemoreAlgidolthanyoushould:
ConsultyourdoctorimmediatelyorcontacttheToxicologicalInformationService,Telephone915620420.
IfyouforgettotakeAlgidol:
Donottakeadoubledosetocompensateforthemissedtablet.Takethemisseddoseassoonasyouremember,andtakethenextdoseattheusualtime(withaminimumintervalof4hours).
Ifyouhaveanyotherquestionsaboutthismedication,askyourdoctororpharmacist.
Like all medicines, Algidol can cause side effects, although not everyone will experience them.
The observed side effects are described below according to their frequency of presentation:
Rare (may affect up to 1 in 100 patients), rare (may affect up to 1 in 1,000 patients), and very rare (may affect up to 1 in 10,000 patients).
The following side effects have been observed caused by paracetamol:
Rare: Discomfort, increased levels of liver transaminases (liver enzymes) and hypotension (decreased blood pressure).
Very rare: Severe skin reactions, allergic reactions (hypersensitivity) ranging from a simple skin rash (redness or inflammation of the skin) or urticaria (hives) to anaphylactic shock (a type of severe allergic reaction), hepatotoxicity (liver toxicity), jaundice (yellow discoloration of the skin and mucous membranes), hypoglycemia (low blood glucose levels), thrombocytopenia (reduced platelet count in the blood), agranulocytosis, leucopenia, neutropenia (reduced white blood cell count), hemolytic anemia (reduced red blood cell count), sterile pyuria (cloudy urine), and adverse renal effects.
Unknown frequency (cannot be estimated from available data): A serious disease that can make the blood more acidic (designated as metabolic acidosis) in patients with severe disease who use paracetamol (see section 2).
The following side effects have been described caused by codeine:
Rare: Discomfort, drowsiness (feeling of sleep), constipation, nausea, and dizziness, bronchospasm (spasms in the bronchi that make breathing difficult) and respiratory depression (slow breathing).
Very rare: Allergic reactions (hypersensitivity) ranging from a simple skin rash or urticaria to anaphylactic shock, fever, jaundice (yellow discoloration of the skin and eyes), hypoglycemia, thrombocytopenia, agranulocytosis, leucopenia, neutropenia, hemolytic anemia.
The following side effects have been described caused by ascorbic acid:
Very rare: Hyperglycemia (elevated blood glucose levels).
Side effects of unknown frequency: Kidney stone formation (renal calculi), acute gout attacks (in predisposed individuals), diarrhea, nausea, vomiting, abdominal pain, allergic reactions (hypersensitivity), allergic asthma syndrome (presenting with hives, urticaria, edema, pruritus, and rarely anaphylactic shock).
Reporting of side effects
If you experience any type of side effect, consult your doctor or pharmacist, even if it is a possible side effect that does not appear in this leaflet. You can also report them directly through the Spanish System of Pharmacovigilance of Medicines for Human Use:https://www.notificaram.es. By reporting side effects, you can contribute to providing more information on the safety of this medicine.
No requirementsarespecialfor conservation.
Keepyourmedicationout of thereach andsight ofchildren.
Do notusethismedicationaftertheexpirationdate thatappearson thepackaging ofCADmedication. Theexpirationdate is thelast day of themonth that isindicated.
Medicationsshould not bethrown awayin thetrash ordown thedrain.Dispose ofthepackaging andmedications that areno longer neededin theSIGREdisposalarea.In case ofdoubt,consult yourpharmacistorhealthcareprovider.By doing so, you willhelp protect theenvironment.
Composition of Algidol
The active principles are paracetamol, codeine, and ascorbic acid.
Each Algidol sachet contains: 650 mg of paracetamol, 10 mg of codeine phosphate hemihydrate, and 500 mg of ascorbic acid.
The other components are sucrose, sodium saccharin, colloidal silica, povidone, maltose, microcrystalline cellulose, orange aroma, and yellow-orange S (E-110) dye.
Appearance of the product and contents of the packaging
Algidol is presented in the form of single-dose sachets with oral solution granules. Each package contains 12 or 20 aluminum and low-density polyethylene sachets.
Holder of the marketing authorization
Laboratorios ERN, S.A.
C/Perú, 228
08020 Barcelona, Spain
Responsible for manufacturing
Industrias Farmacéuticas Almirall, S.A.
Ctra. de Martorell, 41-61, 08740 Sant Andreu de la Barca - Barcelona (Spain).
Date of the last review of this leaflet:January 2025
The detailed and updated information on this medication is available on the website of theSpanish Agency for Medicines and Medical Devices (AEMPS)http://www.aemps.gob.es/
Маєте питання щодо цього лікування або ваших симптомів? Зв'яжіться з ліцензованим лікарем для отримання допомоги та персонального догляду.